Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 40, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2002, 12:21 AM CST for Rusk County, Texas. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2002, 12:21 AM CST (06:21 UTC)
- Expired
- Mar 31, 2002, 1:15 AM CST
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Rusk County, TX
The radar
The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 12:30 AM CST | Hail 1.25 | Henderson, TX | |
| Mar 31, 1:05 AM CST | Hail 0.75 | Henderson, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
489 WUUS54 KSHV 310621 SVRSHV TXC401-310715- /NEW.KSHV.SV.W.0077.310620-310715/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1220 AM CST SUN MAR 31 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUSK COUNTY IN NORTHEAST TEXAS * UNTIL 115 AM CST * AT 1220 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF HENDERSON...OR ABOUT 17 MILES NORTHEAST OF RUSK...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE ... NEAR HENDERSON AT 100 AM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE AND A HALF INCHES IN DIAMETER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... RUSK COUNTY IN NORTHEAST TEXAS UNTIL 115 AM CST. LAT...LON 3199 9500 3186 9493 3201 9461 3227 9467
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 9:05 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 30, 9:05 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 905 PM CST SAT MAR 30 2002 LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH EXTREME EAST TEXAS AND NORTH LOUISIANA AT THIS TIME. UPPER LOW SPINNING ACROSS NORTH CENTRAL TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS OCCURRING WITH THE UPPER LOW. ACTIVITY WITH UPPER LOW SHOULD MOVE INTO THE NORTHERN SECTIONS OF THE FORECAST AREA...NORTH AND EAST OF THE UPPER LOW AFTER MIDNIGHT. NEW TORNADO WATCH FOR WESTERN AND CENTRAL LOUISIANA AND PARTS OF EAST CENTRAL TEXAS. WILL UPDATE ZONES FOR NEW WATCH AND LOWER RAIN CHANCES IN NORTHEAST TEXAS BEHIND LINE FROM ABOUT IDABEL OKLAHOMA SOUTH TO NACOGDOCHES TEXAS. HEAVIEST RAIN WILL CONTINUE WITH THE STRONGEST THUNDERSTORMS OVER EAST TEXAS...AND NORTH LOUISIANA. .SHV...FFA THROUGH TONIGHT... ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151. 09
In the hours before
Local storm report, Mar 30, 10:17 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CDT SAT MAR 30 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0447 PM TYLER TX 1 INCH HAIL
03/30/02 SMITH QUARTER SIZED HAIL FELL
JUST EAST OF TYLER
REPORT FROM SPOTTERS
0450 PM LONGVIEW TX 1 INCH HAIL
03/30/02 GREGG QUARTER SIZED HAIL IN LONGVIEW
REPORT FROM NWS EMPLOYEE
0505 PM RUSK TX 1.75 INCH HAIL
03/30/02 CHEROKEE GOLFBALL SIZED HAIL IN RUSK
REPORT FROM LAW ENFORCEMENT
0527 PM 5 SW HENDERSON TX .75 INCH HAIL
03/30/02 RUSK DIME SIZED HAIL FELL NEAR
THE HICKEY COMMUNITY AT THE
JUNCTION OF HWY 42 AND FM 839
REPORT FROM LAW ENFORCEMENT
0532 PM 8 SW HENDERSON TX .88 INCH HAIL
03/30/02 RUSK NICKEL SIZED HAIL FELL AT
THE JUNCTION OF FM 1798
AND FM 839 NEAR MCKNIGHT
REPORT FROM LAW ENFORCEMENT
0546 PM 8 SW RUSK TX 1.75 INCH HAIL
03/30/02 CHEROKEE GOLFBALL SIZED HAIL REPORTED
FROM THE FIRE DEPT
0547 PM 10 W JEFFERSON TX 1 INCH HAIL
03/30/02 MARION FELL ON SOUTH END OF LAKE OF THE
PINES
REPORT FROM LAW ENFORCEMENT
0558 PM LOONEYVILLE TX 1 INCH HAIL
03/30/02 NACOGDOCHES REPORT FROM SPOTTERS
15Local storm report, Mar 30, 10:30 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 PM CDT SAT MAR 30 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0600 PM DOUGLASS TX 1 INCH HAIL
03/30/02 NACOGDOCHES QUARTER SIZED HAIL
REPORTED ALONG HIGHWAY 21
REPORT FROM SPOTTERS
0611 PM CUSHING TX 1 INCH HAIL
03/30/02 NACOGDOCHES REPORTED FROM SPOTTERS
0725 PM 2 N NACOGDOCHES TX 1 INCH HAIL
03/30/02 NACOGDOCHES FELL AT THE JUNCTION OF HWY 59
AND 259 NEAR REDFIELD
REPORT FROM SPOTTERS
0750 PM HUNTINGTON TX WIND DAMAGE
03/30/02 ANGELINA ***SEVERAL INJURIES REPORTED***
TREE ON HOUSE ALONG HWY 1669 WEST
OF HUNTINGTON NUMEROUS TREES ALSO
DOWN OVER ROADS IN THE VICINITY
0805 PM ETOILE TX WIND DAMAGE
03/30/02 NACOGDOCHES HOUSES IN THE ETOILE COMMUNITY
ARE HEAVILY DAMAGED RESIDENTS
TRAPPED IN THEIR HOMES
REPORT FROM LAW ENFORCEMENT
15Local storm report, Mar 31, 12:15 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 AM CST SUN MAR 31 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0625 PM BECKVILLE TX WIND DAMAGE
03/30/02 PANOLA TREES DOWN ACROSS COUNTY
RD 257. REPORTED BY
LAW ENFORCEMENT.
0700 PM DIBOLL TX 1 INCH HAIL
03/30/02 ANGELINA HAIL THE SIZE OF QUARTERS.
REPORTED BY LAW
ENFORCEMENT.
0702 PM LUFKIN TX .75 INCH HAIL
03/30/02 ANGELINA DIME SIZE HAIL AT THE
AIRPORT. REPORTED BY LAW
ENFORCEMENT.
0722 PM 2 S LUFKIN TX .75 INCH HAIL
03/30/02 ANGELINA DIME SIZE HAIL ON HWY 59.
REPORTED BY LAW
ENFORCEMENT.
0735 PM HUNTINGTON TX 1.75 INCH HAIL
03/30/02 ANGELINA GOLFBALL SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT.
0755 PM KICKAPOO LA .88 INCH HAIL
03/30/02 DE SOTO NICKEL SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT.
0812 PM SAN AUGUSTINE TX WIND DAMAGE
03/30/02 SAN AUGUSTINE TREES DOWN ALONG HWY 103.
REPORTED BY LAW
ENFORCEMENT.
0835 PM SPRINGHILL LA .75 INCH HAIL
03/30/02 WEBSTER DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:10 PM CST | Tornado Warning | SHV | Nacogdoches | 35 min |
| Mar 30, 6:23 PM CST | Severe Thunderstorm Warning | SHV | Panola | 37 min |
| Mar 30, 6:55 PM CST | Severe Thunderstorm Warning | SHV | Shelby | 50 min |
| Mar 30, 6:56 PM CST | Severe Thunderstorm Warning | SHV | Angelina | 64 min |
| Mar 30, 7:10 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 65 min |
| Mar 30, 7:47 PM CST | Tornado Warning | SHV | Nacogdoches | 43 min |
| Mar 30, 7:48 PM CST | Tornado Warning | SHV | Angelina | 27 min |
| Mar 30, 7:56 PM CST | Tornado Warning | SHV | San Augustine | 49 min |
| Mar 30, 8:20 PM CST | Tornado Warning | SHV | Shelby | 55 min |
| Mar 31, 12:55 AM CST | Severe Thunderstorm Warning | SHV | Panola | 50 min |
| Mar 31, 3:20 AM CST | Severe Thunderstorm Warning | SHV | Angelina | 55 min |
| Mar 31, 3:53 AM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 52 min |
| Mar 31, 3:55 AM CST | Severe Thunderstorm Warning | SHV | Shelby | 65 min |
| Mar 31, 4:17 AM CST | Severe Thunderstorm Warning | SHV | San Augustine | 58 min |
| Mar 31, 4:31 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.